Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 93, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 14, 2014, 6:26 PM MDT for Sherman County, Kansas; Kit Carson County, Colorado. It was in force for 64 min. 19 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2014, 6:26 PM MDT (00:26 UTC)
- Expired
- Jun 14, 2014, 7:30 PM MDT
- In force
- 64 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 70.0 mph
Counties Kit Carson County, CO, Sherman County, KS
The radar
The Goodland radar (KGLD), 11 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 6:40 PM MDT | TSTM WND DMG | 11 N Burlington, CO | TREES AND POWERLINES DOWN. PIVOTS DAMAGED. TIME ESTIMATED BY RADAR. |
| Jun 14, 6:43 PM MDT | TSTM WND GST 50 | 8 Sw Bonny Reservoir, CO | PEA SIZE HAIL WITH REDUCED VISIBILITY FROM HAIL AND RAIN NORTH OF BURLINGTON NEAR MILE MARKER 203 ON HIGHWAY 85. |
| Jun 14, 6:59 PM MDT | HAIL 2.75 | 6 Ne Kanorado, KS | HAIL SIZE RANGED FROM GOLF BALL TO BASEBALL SIZE. |
| Jun 14, 7:00 PM MDT | HAIL 2 | Kanorado, KS | 2.00 INCH HAIL REPORTED BY THE FIRE CHIEF IN KANORADO. REPORT RELAYED BY LAW ENFORCEMENT. |
| Jun 14, 7:02 PM MDT | HAIL 2.5 | Kanorado, KS | |
| Jun 14, 7:07 PM MDT | HAIL 2.75 | Kanorado, KS | |
| Jun 14, 7:12 PM MDT | TSTM WND DMG | 11 N Kanorado, KS | GRAIN BINS LEVELED FROM WIND AND BASEBALL SIZE HAIL. |
| Jun 14, 7:12 PM MDT | HAIL 1.75 | 12 Nw Ruleton, KS | GOLF BALL SIZE HAIL AND STRONG WINDS CAUSING BLOWING DUST AND VISIBILITY LESS THAN A QUARTER MILE. |
| Jun 14, 7:15 PM MDT | TSTM WND DMG | 16 Nw Goodland, KS | DELAYED REPORT OF SEVERAL LARGE TREES DOWN AND GOLF BALL SIZE HAIL NEAR ROAD 76 AND ROAD 8. TIME ESTIMATED BY RADAR. |
| Jun 14, 7:17 PM MDT | TSTM WND GST 75 | 12 W Goodland, KS | ALSO QUARTER SIZE HAIL. |
| Jun 14, 7:19 PM MDT | HAIL 1.75 | 5 W Goodland, KS | MOSTLY NICKEL SIZE HAIL. SOME GOLF BALL SIZE. ALSO MEASURED 55 MPH WIND. |
| Jun 14, 7:20 PM MDT | HAIL 1.75 | 2 W Goodland, KS | GOLF BALL SIZE HAIL ON 24 WEST OF GOODLAND. |
| Jun 14, 7:21 PM MDT | HAIL 2.75 | Goodland, KS | BASEBALL SIZE HAIL AT THE NWS OFFICE. |
| Jun 14, 7:24 PM MDT | TSTM WND GST 60 | 13 N Edson, KS | 60 MPH WIND GUST WITH VISIBILITY DOWN TO ABOUT 1 MILE IN BLOWING DUST. |
| Jun 14, 7:35 PM MDT | TSTM WND DMG | 12 N Edson, KS | LATE REPORT. IRRIGATION PIVOT DAMAGED NEAR ROAD 28 AND ROAD 76. TIME ESTIMATED BY RADAR. |
| Jun 14, 7:35 PM MDT | TSTM WND DMG | 13 N Edson, KS | EIGHT INCH TREE LIMB DOWNED. |
| Jun 14, 7:35 PM MDT | HAIL 1.75 | 11 N Edson, KS | ALSO ESTIMATED 70 MPH WIND WITH ONE QUARTER TO ONE HALF MILE VISIBILITY FROM BLOWING DUST. |
| Jun 14, 7:35 PM MDT | HAIL 1.75 | 13 N Edson, KS | ALSO ESTIMATED 70 MPH WIND WITH ONE QUARTER TO ONE HALF MILE VISIBILITY FROM BLOWING DUST. |
| Jun 14, 7:39 PM MDT | TSTM WND GST 80 | 13 N Edson, KS | 0 VISIBILITY WITH RAIN AND HAIL IS WINDING DOWN BUT STILL 1.00 INCH TO ABOUT HALF DOLLAR SIZE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 14 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 5:40 PM MDT | Tornado Watch | SPC | 4 hr |
| Jun 14, 2:29 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1595 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -110 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
651
WUUS53 KGLD 150026
SVRGLD
COC063-KSC181-150130-
/O.NEW.KGLD.SV.W.0093.140615T0026Z-140615T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
626 PM MDT SAT JUN 14 2014
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
NORTHERN SHERMAN COUNTY IN NORTHWEST KANSAS...
* UNTIL 730 PM MDT
* AT 621 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
OF STRATTON...AND MOVING EAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
BURLINGTON...KANORADO...RULETON...GOODLAND AND EDSON.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 1 AND 35.
THIS INCLUDES INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 434 AND
450.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 186 AND 211.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
GOODLAND.
THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.
&&
LAT...LON 3957 10139 3928 10139 3927 10234 3957 10232
TIME...MOT...LOC 0027Z 268DEG 40KT 3942 10243
HAIL...1.25IN
WIND...70MPH
$$
THEDE5 follow-up statements
590
WWUS53 KGLD 150042
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
642 PM MDT SAT JUN 14 2014
COC063-KSC181-150130-
/O.CON.KGLD.SV.W.0093.000000T0000Z-140615T0130Z/
KIT CARSON CO-SHERMAN KS-
642 PM MDT SAT JUN 14 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHERMAN AND
NORTHEASTERN KIT CARSON COUNTIES UNTIL 730 PM MDT...
AT 639 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF KANORADO...AND MOVING EAST AT 55 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 75 MPH WIND GUSTS. IN ADDITION TO
THE WIND AND HAIL BLOWING DUST WITH VISIBILITIES NEAR ZERO ARE
POSSIBLE.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
KANORADO...RULETON...GOODLAND AND EDSON.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 1 AND 35.
THIS INCLUDES INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 434 AND
450.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 185 AND 211.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
GOODLAND.
&&
LAT...LON 3957 10139 3928 10139 3927 10234 3957 10232
TIME...MOT...LOC 0041Z 270DEG 50KT 3942 10213
HAIL...1.75IN
WIND...70MPH
$$
THEDE618
WWUS53 KGLD 150100
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
700 PM MDT SAT JUN 14 2014
COC063-KSC181-150130-
/O.CON.KGLD.SV.W.0093.000000T0000Z-140615T0130Z/
KIT CARSON CO-SHERMAN KS-
700 PM MDT SAT JUN 14 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHERMAN AND
NORTHEASTERN KIT CARSON COUNTIES UNTIL 730 PM MDT...
AT 658 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES SOUTHEAST OF HALE TO 6 MILES NORTHWEST OF
RULETON TO 6 MILES SOUTHWEST OF RULETON...AND MOVING EAST AT 45 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS AND BASEBALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
RULETON...GOODLAND AND EDSON.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 1 AND 35.
THIS INCLUDES INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 434 AND
450.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 185 AND 211.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
GOODLAND.
&&
LAT...LON 3957 10139 3928 10139 3927 10234 3957 10232
TIME...MOT...LOC 0100Z 267DEG 39KT 3956 10194 3942 10190
3928 10193
HAIL...2.75IN
WIND...80MPH
$$
THEDE711
WWUS53 KGLD 150108
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
708 PM MDT SAT JUN 14 2014
COC063-KSC181-150130-
/O.CON.KGLD.SV.W.0093.000000T0000Z-140615T0130Z/
KIT CARSON CO-SHERMAN KS-
708 PM MDT SAT JUN 14 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHERMAN AND
NORTHEASTERN KIT CARSON COUNTIES UNTIL 730 PM MDT...
AT 707 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 15 MILES SOUTH OF ST. FRANCIS TO 7 MILES NORTHEAST OF
RULETON TO RULETON...AND MOVING EAST AT 45 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS AND BASEBALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
GOODLAND AND EDSON.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 1 AND 35.
THIS INCLUDES INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 434 AND
450.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 185 AND 211.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THESE ARE DANGEROUS STORMS. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
GOODLAND.
&&
LAT...LON 3957 10139 3928 10139 3927 10234 3957 10232
TIME...MOT...LOC 0109Z 267DEG 39KT 3956 10181 3942 10177
3928 10180
HAIL...2.75IN
WIND...80MPH
$$
THEDE089
WWUS53 KGLD 150119
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
719 PM MDT SAT JUN 14 2014
COC063-KSC181-150130-
/O.CON.KGLD.SV.W.0093.000000T0000Z-140615T0130Z/
KIT CARSON CO-SHERMAN KS-
719 PM MDT SAT JUN 14 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHERMAN AND
NORTHEASTERN KIT CARSON COUNTIES UNTIL 730 PM MDT...
AT 716 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 14 MILES SOUTH OF WHEELER TO 5 MILES NORTH OF GOODLAND
TO GOODLAND...AND MOVING EAST AT 45 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS AND BASEBALL SIZE HAIL. VISIBILITIES NEAR
ZERO IN BLOWING DUST.
SOURCE...RADAR INDICATED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
EDSON.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 1 AND 35.
THIS INCLUDES INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 434 AND
450.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 185 AND 211.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THESE ARE DANGEROUS STORMS. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
GOODLAND.
&&
LAT...LON 3957 10139 3928 10139 3927 10234 3957 10232
TIME...MOT...LOC 0120Z 267DEG 39KT 3956 10165 3942 10162
3928 10165
HAIL...2.75IN
WIND...80MPH
$$
THEDE683
WWUS53 KGLD 150135
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
735 PM MDT SAT JUN 14 2014
COC063-KSC181-150145-
/O.EXP.KGLD.SV.W.0093.000000T0000Z-140615T0130Z/
KIT CARSON CO-SHERMAN KS-
735 PM MDT SAT JUN 14 2014
...THE SEVERE THUNDERSTORM WARNING FOR SHERMAN AND NORTHEASTERN KIT
CARSON COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. HOWEVER...SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM MDT.
LAT...LON 3957 10139 3928 10139 3927 10234 3957 10232
TIME...MOT...LOC 0119Z 267DEG 39KT 3956 10166 3942 10163
3928 10166
$$
THEDEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 5:16 PM MDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 14, 5:16 PM MDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 516 PM MDT SAT JUN 14 2014 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 1257 PM MDT SAT JUN 14 2014 LATEST SATELLITE AND UPPER AIR ANALYSIS SHOW LOW STRATUS OR CUMULUS OVER MOST OF NEBRASKA AHEAD OF AN UPPER LEVEL SHORT WAVE TROUGH OVER NORTHEAST COLORADO...WITH THE MAIN TROUGH OVER UTAH. AT THE SURFACE A COLD FRONT WAS SLOWLY MOVE SOUTH INTO KANSAS BEHIND A PRE-FRONTAL TROUGH THAT HAD MOVED THROUGH THE WEST HALF OF THE AREA. A DRY LINE WAS LOCATED FROM ROUGHLY LIMON TO OAKLEY THEN SOUTH TO NEAR LEOTI. AS THE AFTERNOON PROGRESSES THE PRE-FRONTAL TROUGH WILL STALL NEAR HIGHWAY 40. MEANWHILE THE COLD FRONT WILL CONTINUE TO MOVE SOUTH ACROSS THE AREA...BUT REMAIN NEAR THE KS/NE STATE LINE UNTIL THE MAIN UPPER LEVEL TROUGH MOVES THROUGH THIS EVENING. CINH DECLINES AS THE FRONT MOVES IN AND HIGHER DEW POINTS POOL ALONG THE COLD FRONT. WITH A 500MB SHORT WAVE TROUGH APPROACHING THE TRI-STATE AREA FROM THE WEST...ANTICIPATE STORMS TO FORM OVER NORTHEAST COLORADO FIRST DURING THE EARLY AFTERNOON. STORM DEVELOPMENT WILL SPREAD EAST...WITH STORMS FORMING ALONG THE DRY LINE BY MID AFTERNOON. STORM COVERAGE WILL INCREASE FROM EAST TO WEST THIS AFTERNOON AHEAD OF THE MAIN 500MB TROUGH THAT WILL MOVE THROUGH THIS EVENING. ANY STORMS THAT DEVELOP THIS AFTERNOON WILL QUICKLY BECOME SEVERE DUE TO SURFACE BASED CAPE OF 1000-3000J/KG AND 0-6KM BULK SHEAR OF 30-50KTS. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL...WITH LARGE HAIL OF 2 INCHES OR GREATER POSSIBLE NORTH OF I-70. TORNADOES MAY DEVELOP EAST OF HIGHWAY 83 WHERE 0-1KM BULK SHEAR IS AROUND 15KTS. THIS EVENING THE MAIN 500MB TROUGH MOVES OVER THE AREA. AS IT DOES SO STRONG/DEEP 700-300MB FRONTOGENESIS DEVELOPS OVER THE NORTH HALF OF THE AREA. AT THE SURFACE THE COLD FRONT WILL CONTINUE TO MOVE SOUTH INTO THE AREA...WITH HIGHER DEW POINTS POOLING ALONG THE FRONT. SINCE THE BEST INSTABILITY AND MOISTURE WILL BE ALONG THE FRONT...ANTICIPATE STORMS TO DEVELOP ALONG/BEHIND IT AS THE MAIN UPPER LEVEL TROUGH MOVES ACROSS THE AREA. STORM COVERAGE WILL PEAK BY MID EVENING AS DISCRETE STORMS MERGE INTO A LARGER SCALE CONVECTIVE COMPLEX. THE CONVECTIVE COMPLEX WILL MOVE EAST OF THE AREA AROUND MIDNIGHT. ASIDE FROM THE CONVECTIVE WEATHER...NORTHWEST WINDS WILL GUST TO 50 MPH WITH THE INITIAL FRONTAL PASSAGE THIS EVENING DUE TO RAPID PRESSURE RISE ALONG THE FRONT AND THE COOLER AIR MIXING DOWN WINDS APPROACHING 50KTS. DUE TO THE MORE SIGNIFICANT THREAT OF VERY LARGE HAIL AND POSSIBLY WIDESPREAD SEVERE WEATHER...WILL NOT BE ISSUING A WIND ADVISORY FOR THIS EVENING. SUNDAY DRY AIR WILL REMAIN OVER THE TRI-STATE AREA BEHIND THE 500MB TROUGH. AT 850MB A RIDGE OF HIGH PRESSURE WILL BE OVER THE AREA UNTIL MID AFTERNOON WHEN IT SHIFTS EAST. ON THE BACKSIDE OF THE RIDGE WINDS WILL INCREASE SOME...BECOMING BREEZY OVER EAST CENTRAL COLORADO. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 237 PM MDT SAT JUN 14 2014 SUNDAY NIGHT-TUESDAY...UPPER LEVEL TROUGH IS STILL EXPECTED TO BE IN PLACE ACROSS THE PACIFIC NW EARLY NEXT WEEK WITH BROAD RIDING AHEAD OF THIS OVER THE SOUTHEAST US. SW FLOW WILL BE IN PLACE OVER THE CENTRAL ROCKIES/FAR WESTERN PLAINS...AND THIS WILL HELP BRING VERY DRY AND HOT CONDITIONS TO THE FORECAST AREA AT LEAST THROUGH WEDNESDAY. THERE IS A WEAK EMBEDDED SHORTWAVE TROUGH WITHING THE FLOW THAT PASSES JUST NORTH OF THE CWA SUNDAY NIGHT AND COULD RESULT IN A FEW THUNDERSTORMS DEVELOPING OVER THE NORTHERN PART OF THE CWA TRANSITION EASTWARD. THE DRY NATURE OF THE AIR MASS WITH PRECLUDE BETTER THUNDERSTORM COVERAGE AND EVENTUALLY...THUNDERSTORM CHANCES END COMPLETING AS SUBSIDENCE QUICKLY MOVES OVER THE CWA BEHIND SHORTWAVE TROUGH. LOOKS LIKE ANY ADDITIONAL THUNDERSTORM ACTIVITY WILL BE WELL EAST OF OUR CWA MONDAY AFTERNOON AS VERY DRY CONDITIONS SETTLE IN OVER OUR CWA (TD VALUES POSSIBLY MIXING TO MID TEENS OVER EASTERN PARTS OF OUR CWA). DRY AND HOT CONDITIONS ARE EXPECTED BOTH MONDAY AND TUESDAY WITH HIGHS POSSIBLY APPROACHING 100F. WEDNESDAY-THURSDAY NIGHT...FIRST PACIFIC NW TROUGH EJECTS ACROSS NORTHERN PLAINS WEDNESDAY/WEDNESDAY NIGHT. GOOD FORCING ALONG WITH INCREASING INSTABILITY AND SHEER COULD BRING SEVERE THUNDERSTORM CHANCES BACK TO OUR CWA BOTH DAYS. BETTER COVERAGE IS CURRENTLY ANTICIPATED WEDNESDAY NIGHT THROUGH THURSDAY. MODELS ARE FAIRLY CONSISTENT ON THE TIMING OF THIS SYSTEM...THERE ARE JUST QUESTIONS ON THE EVOLUTION AND FINER DETAILS. FRIDAY-SATURDAY...THERE IS LESS CONSISTENCY BETWEEN MODELS ON THESE PERIODS...THOUGH OVERALL PATTERN SEEMS TO FAVOR VERY LOW PRECIP CHANCES AND ABOVE NORMAL TEMPS WITH EITHER RIDING OR A RETURN TO SW FLOW. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 512 PM MDT SAT JUN 14 2014 MAIN AVIATION CONCERN WILL BE THUNDERSTORMS THIS EVENING AT BOTH KGLD AND KMCK. LATEST RADAR TRENDS SHOW STORMS DEVELOPING IN NORTHEAST COLORADO WHICH WILL CONTINUE TO MOVE EAST INTO NORTHWEST KANSAS AND SOUTHWEST NEBRASKA WHERE THE ENVIRONMENT IS VERY UNSTABLE. STRONG OUTFLOW WINDS WILL DEVELOP ALONG AND AHEAD OF THE STORMS AND COULD IMPACT BOTH TERMINALS. IF A STORM HAPPENS TO GO DIRECTLY OVER A TERMINAL IT COULD PRODUCE LARGE HAIL. STORMS WILL END AROUND MIDNIGHT. A SECONDARY CONCERN WILL BE PATCHY FOG AROUND SUNRISE SUNDAY MORNING. && .FIRE WEATHER... ISSUED AT 237 PM MDT SAT JUN 14 2014 CURRENT THOUGHTS FROM PREVIOUS COORDINATION WITH PARTNERS IS THAT FUELS ARE STILL UNFAVORABLE FOR EXPLOSIVE FIRE GROWTH...SO UNLESS SOMETHING CHANGES FIRE WEATHER HIGHLIGHTS ARE NOT PLANNED. AT THE SAME TIME IT IS WORTH MENTIONING THAT RH AND WIND WILL LIKELY REACH CRITICAL CRITERIA FOR AT LEAST PART OF OUR FORECAST AREA MONDAY AND TUESDAY AFTERNOONS (ESPECIALLY SOUTH OF INTERSTATE 70). A VERY DRY AIR MASS IS PROGGED TO BE IN PLACE AND EVEN CONSERVATIVE MIXING WOULD RESULT IN RH VALUES AROUND 10 PERCENT AND WINDS OCCASIONALLY GUSTING TO 30 MPH. WE WILL NEED TO MONITOR FUELS...AS FORECAST CONDITIONS BOTH DAYS WOULD NORMALLY REQUIRE A FIRE WEATHER HIGHLIGHT. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...JTL LONG TERM...DR AVIATION...024 FIRE WEATHER...DR
Hazardous weather outlook, Jun 14, 10:44 AM MDT, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1044 AM MDT SAT JUN 14 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-151215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1044 AM MDT SAT JUN 14 2014 /1144 AM CDT SAT JUN 14 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS PORTIONS OF THE TRI-STATE AREA. THE BEST CHANCE OF SEVERE STORMS WILL OCCUR FROM 3 PM TO 11 PM CDT ALONG AND NORTH OF INTERSTATE 70. LARGE HAIL OF 2 INCHES OR MORE IN DIAMETER AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. A FEW TORNADOES MAY ALSO DEVELOP...MAINLY EAST OF HIGHWAY 83 THIS AFTERNOON INTO EARLY EVENING. STRONG NORTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL DEVELOP THIS EVENING BEHIND A COLD FRONT THAT WILL MOVE THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS AGAIN THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON THROUGH THIS EVENING. SEVERE WEATHER REPORTS ARE APPRECIATED BY PHONE OR THROUGH SOCIAL MEDIA. JTL
In the hours before
Local storm report, Jun 14, 6:03 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
603 PM MDT SAT JUN 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND GST 5 NNW FLAGLER 39.37N 103.09W
06/14/2014 E70 MPH KIT CARSON CO PUBLIC
ESTIMATED WIND GUST BETWEEN 60 AND 70 MPH. SMALL LIMBS
DOWN.
&&
BRBLocal storm report, Jun 14, 6:13 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
613 PM MDT SAT JUN 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM TSTM WND GST 1 W YUMA 40.12N 102.74W
06/14/2014 M60 MPH YUMA CO TRAINED SPOTTER
ALSO REPORTS NICKLE SIZE HAIL.
&&
DRLocal storm report, Jun 14, 6:15 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
615 PM MDT SAT JUN 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND GST 16 N FLAGLER 39.53N 103.07W
06/14/2014 E60 MPH KIT CARSON CO PUBLIC
ESTIMATED 60 MPH WIND GUSTS AND PEA TO DIME SIZE HAIL
COVERING THE GROUND.
&&
BRBLocal storm report, Jun 14, 6:20 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
620 PM MDT SAT JUN 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM DUST STORM STRATTON 39.30N 102.60W
06/14/2014 KIT CARSON CO EMERGENCY MNGR
1/2 MILE OR LESS VISIBILITY ON THE NORTH SIDE OF STRATTON
FROM THUNDERSTORM OUTFLOW WINDS.
&&
ALWLocal storm report, Jun 14, 6:21 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
621 PM MDT SAT JUN 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND GST 17 N VONA 39.55N 102.74W
06/14/2014 M62 MPH KIT CARSON CO MESONET
&&
024Local storm report, Jun 14, 6:22 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
622 PM MDT SAT JUN 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM TSTM WND GST 17 N VONA 39.55N 102.74W
06/14/2014 M73 MPH KIT CARSON CO MESONET
&&
024The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 6:48 PM MDT | Severe Thunderstorm Warning | GLD | Sherman | 57 min |
| Jun 14, 6:55 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 50 min |
| Jun 14, 7:33 PM MDT | Severe Thunderstorm Warning | GLD | Logan, Rawlins, Sherman, Thomas, Wallace | 57 min |
| Jun 14, 7:44 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 61 min |
| Jun 14, 8:14 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Gove, Logan, Sheridan | 61 min |
| Jun 14, 8:31 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Rawlins, Thomas | 59 min |
| Jun 14, 8:36 PM MDT | Severe Thunderstorm Warning | GLD | Graham, Norton | 54 min |
| Jun 14, 9:11 PM MDT | Tornado Warning | GLD | Norton | 49 min |
| Jun 14, 9:29 PM MDT | Severe Thunderstorm Warning | GLD | Graham | 31 min |
| Jun 14, 9:30 PM MDT | High Wind Warning | GLD | Cheyenne, Decatur, Gove, Graham, Logan, Norton and 5 more | 116 min |
| Jun 14, 6:14 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 46 min |
| Jun 14, 7:16 PM MDT | Special Weather Statement | GLD | Cheyenne | 14 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.